Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 79, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2009, 3:08 PM CDT for Hardin County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2009, 3:08 PM CDT (20:08 UTC)
- Expired
- May 1, 2009, 3:27 PM CDT
- In force
- 19 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:05 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 1, 1:05 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 105 PM CDT FRI MAY 1 2009 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 926 AM CDT FRI MAY 1 2009/ UPDATE... LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER NORTHWEST TENNESSEE HAS STARTED TO SHOW SIGNS OF RE-STRENGTHENING. IN ADDITION...THUNDERSTORMS ARE BEGINNING TO FIRE UP ACROSS SOUTHEAST MISSOURI. THE NORTHERN PORTIONS OF THE CWA WILL CONTINUE TO SEE THE BEST CHANCE OF RAIN THIS MORNING. HOWEVER BY AFTERNOON...EXPECT THUNDERSTORM DEVELOPMENT TO OCCUR OVER ENTIRE CWA. EXPECT COVERAGE TO BE MORE WIDESPREAD THAN THE LAST SEVERAL DAYS AS THE CWA IS IN THE VICINITY OF THE APPROACHING FRONT. EXPECT SOME STORMS TO BECOME SEVERE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HAVE UPDATED MORNING POPS TO ACCOUNT FOR LINE SINKING SOUTH ACROSS WEST TENNESSEE. WILL SEND ANOTHER UPDATE BY NOON TO GET RID OF MORNING WORDING AND ADJUST POPS FOR RADAR TRENDS AT THAT TIME. KRM PREV DISCUSSION... /ISSUED 443 AM CDT FRI MAY 1 2009/ DISCUSSION... A VERY ACTIVE WEATHER PATTERN IS IN STORE FOR THE MID-SOUTH THROUGH THE WEEKEND WHICH WILL INCLUDE THE THREAT OF SEVERE WEATHER AND HEAVY RAINFALL. EARLY THIS MORNING...A COLD FRONT STRETCHED FROM NORTHERN IL THROUGH NORTHERN MO INTO SOUTHEAST KS. THE ATMOSPHERE WAS MOIST AND UNSTABLE ACROSS THE MID-SOUTH WITH SURFACE DEWPOINTS IN THE LOWER AND MIDDLE 60S. MESOSCALE CONVECTIVE COMPLEXES WERE MOVING THROUGH SOUTHERN MO IN WEST-NORTHWEST FLOW ALOFT. SHOWER AND THUNDERSTORMS CLIPPED NORTHEAST AR AND THE MO BOOTHEEL THIS MORNING WHILE A FEW THUNDERSTORMS DEVELOPED FROM WEST TN INTO NORTHEAST MS. THE COLD FRONT WILL MOVE SOUTHEASTWARD TODAY REACHING NEAR NORTHEAST AR...THE MO BOOTHEEL...AND NORTHWEST TN BY SUNSET. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. MEANWHILE...ADDITIONAL THUNDERSTORMS WILL DEVELOP ELSEWHERE ACROSS THE MID-SOUTH FROM DAYTIME HEATING AND WEAK UPPER LEVEL SHORT WAVES MOVING INTO THE AREA FROM THE WEST. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY FROM ABOUT NOON UNTIL MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LIFTED INDICES ARE FORECAST -4 TO -6 WHILE MIXED LAYER MUCAPES ARE FORECAST BETWEEN 2000 AND 3500 J/KG. RAISED THE POPS A LITTLE TODAY FROM THE EARLIER FORECAST. THE COLD FRONT IS FORECAST TO PUSH INTO THE MID-SOUTH TONIGHT BECOMING QUASI-STATIONARY ALONG INTERSTATE 40. THERE WILL BE ANOTHER CHANCE FOR SEVERE WEATHER SATURDAY ACROSS THE ENTIRE AREA WITH LARGE HAIL AND DAMAGING WINDS ONCE AGAIN BEING THE MAIN THREATS. RAINFALL IS EXPECTED TO BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 BY SATURDAY NIGHT...CONTINUING INTO SUNDAY...AS THE MODELS SHOW UPPER LEVEL SHORT WAVES TRACKING ALONG THE QUASI-STATIONARY FRONT. THIS WILL LEAD TO AN INCREASED THREAT OF MESOSCALE CONVECTIVE SYSTEMS MOVING EASTWARD ALONG THE FRONT WITH HEAVY RAINFALL. LATER SHIFTS MAY NEED TO ISSUE A FLASH FLOOD WATCH ESPECIALLY CONSIDERING THE HEAVY RAINFALL THAT FELL EARLIER THIS WEEK FROM PORTIONS OF NORTHEAST AR INTO NORTHWEST TN. MODELS ARE NOT IN TOTAL AGREEMENT EXACTLY WHERE THE FRONT WILL BECOME STATIONARY SO STILL SOME UNCERTAINTY WHERE THE HEAVY RAINFALL WILL SETUP...THUS WILL HOLD OFF THE FLASH FLOOD WATCH FOR NOW. LIFTED INDICES OF -4 TO -6 ALONG WITH MIXED LAYER MUCAPES OF 2000-3000 J/KG ARE FORECAST SOUTH OF THE FRONT SATURDAY WHICH WILL LEAD TO THE THREAT OF SOME SEVERE THUNDERSTORMS WITH LARGE HAIL / DAMAGING WINDS. ALSO...ENOUGH ELEVATED INSTABILITY IS FORECAST NORTH OF THE FRONT TO SUPPORT LARGE HAIL. THE THREAT OF HEAVY RAINFALL AND SEVERE WEATHER WILL CONTINUE INTO SUNDAY AND SUNDAY NIGHT. A STRONG UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST WITH SURFACE LOW PRESSURE DEVELOPING ALONG THE FRONT AND MOVING EAST-NORTHEASTWARD ACROSS THE MID-SOUTH. BY SUNDAY NIGHT...THE HEAVIEST RAINFALL WILL SPREAD TO THE SOUTHEAST TO INCLUDE NORTH MS. THE MAIN THREATS OF SEVERE WEATHER WILL EXPAND TO INCLUDE THE POSSIBILITY OF A FEW TORNADOES DUE TO INCREASE LOW LEVEL HELICITY IN ASSOCIATION WITH THE DEVELOPING SURFACE LOW...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40. MUCH OF THIS WILL DEPEND ON WHERE THE FRONT BECOMES STATIONARY...AND HOW FAR NORTHWARD IT WILL PUSH AS A WARM FRONT WHEN THE SURFACE LOW DEVELOPS. THE EVOLUTION REMAINS UNCERTAIN AND WILL NEED TO BE MONITORED CLOSELY. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF FROM THE WEST MONDAY AS THE UPPER LEVEL TROUGH (AND ASSOCIATED SURFACE COLD FRONT BY THAT TIME) MOVES TO THE EAST. HOWEVER...MODELS DO NOT INDICATE MUCH OF A BREAK FROM THE WET PATTERN. INTRODUCED A CHANCE OF THUNDERSTORMS FOR WEDNESDAY AS ANOTHER UPPER LEVEL TROUGH APPROACHES FROM THE WEST. JCL && .AVIATION... 18Z TAF CYCLE A COLD FRONT EXTENDS FROM THE OH VALLEY ACROSS SRN MO INTO NW OK EARLY THIS AFTN. THE MCS THAT DEVELOPED EARLIER THIS MRNG ACROSS THE MO BOOTHEEL AND NW TN CONTINUES TO PUSH EAST INTO MID TN. MEANWHILE ISOLD SHRAS AND TSRAS ARE STARTING TO DEVELOP ACROSS THE MID SOUTH AS THE ATMOSPHERE DESTABILIZES. CIGS HAVE BEEN SLOWLY IMPROVING THIS MRNG AND SHOULD BECOME VFR AT THE TAF SITES EARLY THIS AFTN. EXPECT SHRAS AND TSRAS TO BECOME MORE NUMEROUS AS THE AFTN PROGRESSES SO TEMPO GROUPS LOOK GOOD FROM ABOUT 01/21Z UNTIL 02/01Z. EXPECT CONVECTION TO TAPER OFF AFTER 02/03Z AND VFR CONDS TO PREVAIL DURING AT LEAST THE EVENING HOURS. CONDS WILL BEGIN TO DETERIORATE FROM THE NORTH AS THE COLD FRONT SAGS INTO THE AREA. EXPECT SHRA AND TSRA DEVELOPMENT ALONG THE FRONT...PERHAPS MCS DEVELOPMENT...SO TRIED TO TIME TEMPO GROUPS LATE TONIGHT/EARLY SAT. OTRW EXPECT MVFR CIGS TO REDEVELOP ONCE AGAIN LATER TONIGHT/SAT MRNG. SOUTHERLY WINDS 8-12 KTS CAN BE EXPECTED AHEAD OF THE FRONT SWITCHING TO NORTH ACROSS AT KJBR AND KMKL AFTER THE FRONT MOVES THROUGH. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 81 67 76 64 / 50 60 60 60 MKL 78 62 72 61 / 60 70 60 70 JBR 77 60 68 56 / 70 80 70 70 TUP 82 65 83 65 / 40 50 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 1, 5:09 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 509 AM CDT FRI MAY 1 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 509 AM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...MAINLY BETWEEN NOON AND MIDNIGHT. THE ATMOSPHERE ACROSS THE MID-SOUTH WILL BE MOIST AND UNSTABLE TODAY. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST. THE FRONT WILL BE NEAR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE BY SUNSET...MOVING TO NEAR INTERSTATE 40 BY LATE TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT WITH SOME STORMS BECOMING SEVERE. IN ADDITION...SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE ENTIRE MID-SOUTH THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING WITH A FEW OF THESE STORMS ALSO SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH SATURDAY AND SUNDAY. IN ADDITION...RAINFALL IS EXPECTED TO BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 SATURDAY NIGHT AND SUNDAY...EXPANDING SOUTHEASTWARD SUNDAY NIGHT TO INCLUDE NORTH MISSISSIPPI. A STATIONARY FRONT WILL REMAIN SITUATED NEAR INTERSTATE 40 SATURDAY. LOW PRESSURE WILL FORM ALONG THE FRONT SUNDAY AND MOVE EAST-NORTHEASTWARD ACROSS THE MID-SOUTH SUNDAY INTO SUNDAY NIGHT. THE MAIN THREATS OF SEVERE WEATHER SATURDAY WILL BE DAMAGING WINDS AND LARGE HAIL ALONG AND SOUTH OF INTERSTATE 40...AND LARGE HAIL TO THE NORTH. THE THREATS FROM THE SEVERE WEATHER WILL EXPAND SUNDAY AND SUNDAY NIGHT TO INCLUDE THE THREAT OF A FEW TORNADOES ALONG AND SOUTH OF INTERSTATE 40. BETWEEN 3 AND 5 INCHES OF RAIN...LOCALLY MORE...MAY OCCUR FROM PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO WEST TENNESSEE THROUGH THE WEEKEND. FLASH FLOOD WATCHES MAY BECOME NECESSARY FOR PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...AND AGAIN OVER THE WEEKEND. JCL
In the hours before
Local storm report, May 1, 12:51 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
INACCESSIBLE.
1207 PM FLASH FLOOD 12 S MARTIN 36.17N 88.86W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.
1245 PM FLASH FLOOD MARTIN 36.34N 88.86W
05/01/2009 WEAKLEY TN TRAINED SPOTTER
AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.
&&
CCDLocal storm report, May 1, 1:13 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
113 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
INACCESSIBLE.
1207 PM FLASH FLOOD 12 S MARTIN 36.17N 88.86W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.
1209 PM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
TRAFFIC.
1245 PM FLASH FLOOD MARTIN 36.34N 88.86W
05/01/2009 WEAKLEY TN TRAINED SPOTTER
AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.
&&
CCDLocal storm report, May 1, 1:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
INACCESSIBLE.
1207 PM FLASH FLOOD 12 S MARTIN 36.17N 88.86W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.
1209 PM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
TRAFFIC.
1245 PM FLASH FLOOD MARTIN 36.34N 88.86W
05/01/2009 WEAKLEY TN TRAINED SPOTTER
AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.
0152 PM FLASH FLOOD HUNTINGDON 36.01N 88.41W
05/01/2009 CARROLL TN EMERGENCY MNGR
MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.
&&
JKTSpecial weather statement, May 1, 2:12 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CDT FRI MAY 1 2009 MOZ115-TNZ001-002-019-011945- PEMISCOT MO-LAKE TN-OBION TN-DYER TN- 212 PM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... EAST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF CARUTHERSVILLE AT 212 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CARUTHERSVILLE AND HAYTI...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 2:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT FRI MAY 1 2009 TNZ001-002-019-020-012015- GIBSON TN-LAKE TN-OBION TN-DYER TN- 250 PM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... EASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF CLOVERDALE AT 250 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER...GIBSON...LAKE AND OBION COUNTIES...INCLUDING LOCATIONS NEAR REELFOOT LAKE STATE PARK AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.
Special weather statement, May 1, 2:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CDT FRI MAY 1 2009 TNZ055-092-012015- DECATUR TN-HARDIN TN- 251 PM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE... NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF MORRIS CHAPEL AT 251 PM CDT... MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DECATUR AND HARDIN COUNTIES...INCLUDING LOCATIONS NEAR SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 29 min |
| Apr 30, 10:01 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss | 31 min |
| May 1, 3:40 PM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 55 hr |
| May 1, 4:18 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 42 min |
| May 1, 6:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 29 min |
| Apr 30, 8:09 PM CDT | Areal Flood Advisory | MEG | Henry, Weakley | 3 hr |
| May 1, 8:31 AM CDT | Flash Flood Warning | MEG | Obion, Weakley | 119 min |
| May 1, 10:27 AM CDT | Flash Flood Warning | MEG | Dyer, Gibson, Lake, Obion, Weakley | 2 hr |
| May 1, 12:26 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Lake, Obion and 1 more | 2 hr |
| May 1, 1:16 PM CDT | Flash Flood Warning | MEG | Decatur | 119 min |
| May 1, 2:24 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henderson, Henry, Lake and 2 more | 3 hr |
| May 1, 3:11 PM CDT | Flash Flood Warning | MEG | Decatur | 2 hr |
| May 1, 5:18 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| May 1, 5:23 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henderson, Henry, Lake and 2 more | 3 hr |
| May 1, 5:50 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 40 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 23 min |
| May 1, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| May 1, 6:48 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 42 min |
| May 1, 10:34 AM CDT | River Flood Warning | MEG | Clay, Greene | 4 days |
| May 1, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 28 min |
| May 1, 4:28 PM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.